Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 30, NWS Gaylord, MI

March 20, 2012

NWS Gaylord, MI issued this small craft advisory at Mar 20, 2012, 6:07 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2012, 6:07 PM EDT (22:07 UTC)
Expired
Mar 20, 2012, 10:01 PM EDT
In force
4 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WHUS73 KAPX 202207
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
607 PM EDT TUE MAR 20 2012

LMZ345-346-210300-
/O.NEW.KAPX.SC.Y.0030.120320T2207Z-120321T0300Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
607 PM EDT TUE MAR 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

ARNOTT

HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
083 
WHUS73 KAPX 210201
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1001 PM EDT TUE MAR 20 2012

LMZ345-346-210315-
/O.CAN.KAPX.SC.Y.0030.000000T0000Z-120321T0300Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1001 PM EDT TUE MAR 20 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

ARNOTT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 4:21 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Mar 20, 4:21 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
421 PM EDT TUE MAR 20 2012

.SYNOPSIS...

HIGH PRESSURE OVER THE ATLANTIC COAST...WILL CONTINUE TO FORCE WARM
AIR INTO THE GREAT LAKES DURING THE NEXT FEW DAYS. THIS PATTERN WILL
RESULT IN CONTINUED RECORD BREAKING WARMTH ACROSS NORTHERN MICHIGAN
INTO MIDWEEK.

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS FROM THURSDAY INTO
THE WEEKEND AS AN AREA OF UPPER LEVEL LOW PRESSURE TRACKS FROM THE
SOUTHERN PLAINS...INTO THE GREAT LAKES. THE LOW WILL INITIATE A BIT
OF A COOLING TREND ACROSS THE STATE LATE IN THE WEEK...WITH HIGH
TEMPERATURES RETREATING INTO THE 50S BY THE WEEKEND.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 421 PM EDT TUE MAR 20 2012

A FANTASTIC DAY TO WELCOME SPRING! ALL-TIME MARCH RECORD HIGHS HAVE
BEEN BROKEN AGAIN IN SPOTS ACROSS THE AREA...ONLY CONTINUING THE
TREND THE PAST FEW DAYS. PLEASE SEE OUR LATEST WEB STORY FOR THE
SPECIFICS. DESPITE A FEW PESKY ROUNDS OF MID CLOUD...DRIVEN BY WHAT
APPEARS TO BE A 700-650MB STANDING WAVE OVERTOPPED BY A RATHER STEEP
H7-H5 LAPSE RATE PLUME...STRONG SOUTHERLY FLOW REGIME HAS EASILY
PUSHED READINGS WELL INTO THE 70S AND LOWER HALF OF THE 80S ACROSS
NORTHERN LOWER...WITH EVEN KINROSS (CIU) PUSHING 80 DEGREES NORTH OF
THE BRIDGE AS OF 19Z! TO PUT THINGS INTO PERSPECTIVE...THESE
READINGS TODAY ARE TYPICAL OF OUR MAX AVERAGE HIGHS IN LATE JULY.
JUST INCREDIBLE!

HEADING INTO TONIGHT AND WEDNESDAY...NOT A WHOLE LOT OF CHANGE
EXPECTED TO THE GOING PATTERN...WITH BROAD UPPER RIDGING OVER THE
EASTERN HALF OF THE CONUS SLOWLY GETTING PINCHED EASTWARD AS
IMPRESSIVE CLOSED UPPER LOW SPINS OVER THE SOUTHERN PLAINS. ALL THE
WHILE...A FAIRLY WEAK SURFACE-850MB FRONTAL BOUNDARY CURRENTLY LAID
OUT OVER THE UPPER MIDWEST WILL FOLD SOUTHEAST WITH TIME IN RESPONSE
TO THE PASSAGE OF WEAK NORTHERN STREAM WAVE INTO ONTARIO BY
WEDNESDAY AFTERNOON. DEEP SOUTHWEST FLOW REGIME WILL KEEP TEMPS VERY
MILD OVERNIGHT...WITH HIGHS LOOKING TO POTENTIALLY BE THE WARMEST OF
THE ENTIRE PERIOD COME WEDNESDAY AFTERNOON AS CORE OF VERY WARM AIR
(H8 TEMPS AROUND +14C) CROSSES OVERHEAD. STILL ON THE LOOKOUT FOR
THE VERY SMALL POTENTIAL OF A ROGUE SHOWER/STORM TO FIRE ACROSS LAKE
MICHIGAN OVERNIGHT AS LOW LEVEL JET AXIS AGAIN RAMPS UP...AND H8
MOISTURE PLUME FOLDS BACK INTO THE REGION. HOWEVER...LOSS OF STEEPER
LAPSE RATES ALOFT COMBINED WITH PERSISTENT CAPPING AROUND 800MB DOES
LITTLE TO INCREASE CONFIDENCE...AND PREFER TO RUN WITH A DRY
FORECAST AT THIS POINT. WILL ALSO NEED TO WATCH FOR LAKE STRATUS
POSSIBLY SPILLING INLAND INTO EASTERN UPPER. VISIBLE SATELLITE PICS
SHOW SOME BLOSSOMING LAKE STRATUS THIS AFTERNOON SLOWLY ADVECTING
WESTWARD ON MEAN SOUTHEAST FLOW...AND CAN FORESEE THIS STUFF FILLING
IN FOR A TIME ALONG/NORTH OF THE STRAITS LATER TONIGHT. OTHERWISE...
THE BIG STORY WILL BE WARMTH...WITH HIGHS LIKELY TO CLIMB ANOTHER
1-3 DEGREES ABOVE TODAY'S READINGS. THE MET GUIDANCE FOR TVC IS
DOWNRIGHT IMPRESSIVE AT 89F...BUT FEEL IT IS LIKELY A COUPLE OF
DEGREES TOO WARM (STILL SOMETHING TO WATCH THOUGH). AFOREMENTIONED
FRONTAL BOUNDARY FOLDING IN FROM THE NORTH MAY PROVE SUFFICIENT TO
LIGHT OFF A COUPLE SHOWERS OR STORMS OVER MAINLY CHIPPEWA COUNTY
LATE IN THE DAY...WITH A BETTER CHANCE HOLDING OFF UNTIL LATER
WEDNESDAY NIGHT.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 421 PM EDT TUE MAR 20 2012

BALANCED AND SLOW MOVING FOUR WAVE HEMISPHERIC PATTERN IN PLACE
RESPONSIBLE FOR THE PERSISTENT WARM WEATHER ACROSS THE GREAT LAKES
REGION. MEAN TROUGHING ACROSS WESTERN NORTH AMERICA FUELING
UNSETTLED WEATHER OVER THE NATION'S MIDSECTION...AND STRONG RIDGING
ACROSS THE EAST.  WESTERN TROUGH HAS SPLIT INTO TWO BRANCHES WITH A
CLOSED LOW FORMING IN THE SOUTHERN BRANCH.  THIS CLOSED LOW IS
EXPECTED TO GET KICKED NORTHEAST BY THE END OF THIS WEEK AS ANOTHER
TROUGH APPROACHES THE WEST COAST...AND WILL BE A FEATURE OF INTEREST
THROUGH THIS WEEKEND AS IT MEANDERS ACROSS THE GREAT LAKES/OHIO
VALLEY.  HEIGHTS EXPECTED TO RISE AGAIN ACROSS MICHIGAN FOR EARLY
NEXT WEEK AS THE LARGE SCALE PATTERN SHOWS LITTLE INCLINATION OF
CHANGING.

WEDNESDAY NIGHT FINDS UPPER LOW CREEPING INTO THE CENTRAL PLAINS...
WHILE A COLD FRONT ASSOCIATED WITH A NORTHERN BRANCH JET STREAK
TRIES TO "FOLD" ACROSS THE UPPER PENINSULA.  LOW LEVEL THETA-E RIDGE
INTERACTING WITH CONFLUENT FLOW WILL ALLOW FOR SOME FRONTOGENETIC
FORCING/MOISTURE CONVERGENCE ALONG BOUNDARY.  MAY BE ENOUGH TO KICK
OFF SOME SCATTERED CONVECTION ACROSS EASTERN UPPER/TIP OF THE MITT
COUNTIES WEDNESDAY NIGHT...USED A TEMPERED DOWN VERSION OF THE SREF
AND HPC PROBABILISTIC QPF FOR THE POP DISTRIBUTION.  BOUNDARY
FORECAST TO SINK SOUTH ACROSS NORTHERN LOWER THURSDAY...LOOKS LIKE
THERE MAY BE MORE CLOUD COVER AND MAYBE SOME LIGHT RAIN SHOWERS
FARTHER BEHIND THE BOUNDARY ACROSS EASTERN UPPER/TIP OF THE MITT
THURSDAY...WHILE FARTHER SOUTH THINNER CLOUD COVER SHOULD ALLOW FOR
BETTER HEATING/MIXING.  THIS COULD GENERATE ENOUGH INSTABILITY TO
POP SOME AFTERNOON SHOWERS/STORMS...PROBABLY WORTH A LOW POP AT THIS
POINT.  HIGH TEMPERATURES WILL BE TRICKY GIVEN POSSIBILITY OF A
HEATING GRADIENT SETTING UP FROM NORTH-SOUTH...THINK HIGHS ACROSS
EASTERN UPPER WILL BE IN THE LOWER-MID 60S (POSSIBLY ONLY 50S IF
CLOUD COVER IS PRETTY OBSTINATE).  STILL A POTENTIAL RECORD HIGH AT
ANJ (57/1987)...WHILE EXPECTING MORE 70S ACROSS NORTHERN LOWER WHICH
WILL PUT A FEW MORE RECORD HIGHS IN JEOPARDY OF GETTING BLITZED
(PLN 61/1987...TVC 74/1938...GLR 60/1987...HTL 77/1938).

FORECAST AREA WILL BE COMING INCREASINGLY UNDER THE INFLUENCE OF THE
NORTHEASTWARD ADVANCING SOUTHERN BRANCH LOW HEADING INTO FRIDAY.
THIS WILL LEAD TO INCREASING RAIN CHANCES AND SUBSEQUENTLY COOLER
TEMPERATURES DUE TO THE PRECIPITATION AND CLOUD COVER (THOUGH STILL
QUITE A BIT ABOVE NORMAL...15-20 DEGREES ABOVE AVERAGE).

EXTENDED FORECAST (SATURDAY THROUGH TUESDAY)...COOL DOWN CONTINUES
INTO THE WEEKEND AS UPPER LOW DRIFTS ACROSS THE OHIO VALLEY AND
UPPER LAKES LOOKING AT A PERIOD OF COOLER EAST/NORTHEAST LOW LEVEL
FLOW.  PRECIPITATION CURRENTLY EXPECTED TO WIND DOWN AS SATURDAY
PROGRESSES...WITH DRY WEATHER EXPECTED FOR THE LATTER HALF OF THE
WEEKEND.  DESPITE THE COOLER AIR MOVING INTO THE STATE...
TEMPERATURES WILL CONTINUE TO RUN WELL ABOVE AVERAGE.  AS THE LOW
HEADS TOWARD THE MID ATLANTIC COAST...NORTHERN BRANCH ENERGY SWEEPS
ACROSS NORTHERN ONTARIO AND NUDGES ANOTHER COLD FRONT TOWARD THE
STATE SUNDAY.  SOME UNCERTAINTY AS TO HOW MUCH COOL AIR SPILLS INTO
MICHIGAN (WILL DEPEND ON SHORT WAVE AMPLITUDE)...BUT SURFACE RIDGING
DOES LOOK TO BUILD INTO MICHIGAN FOR MONDAY.  SO ALTHOUGH UPPER
LEVEL RIDGE MOVES BACK INTO THE UPPER GREAT LAKES BY TUESDAY...WON'T
SEE A SUBSTANTIAL PUSH OF WARMER AIR UNTIL THE SURFACE HIGH GIVES
WAY LATER MONDAY INTO TUESDAY (WHICH MAY ALSO LEAD INTO THE NEXT
CHANCE FOR RAINFALL ACROSS THE UPPER LAKES).  NO RETURN TO MORE
TYPICAL MARCH TEMPERATURES IS IN SIGHT INTO THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 136 PM EDT TUE MAR 20 2012

VFR CONDITIONS EXPECTED AT THE TERMINAL SITES THROUGH MUCH OF THE
TAF PERIOD...WITH PERHAPS A LITTLE FOG AROUND APN/PLN LATE TONIGHT
THANKS TO THE INFLUENCE OF THE LAKE MARINE LAYER COMING ONSHORE.
GUSTY WINDS THROUGH THE AFTERNOON WILL BECOME LIGHT THIS EVENING
AS MIXING CEASES...WITH LOW LEVEL WIND SHEAR AN ISSUE AT ALL
TERMINAL SITES. WILL NEED TO WATCH THE SMALL POTENTIAL FOR LAKE
STRATUS TO COME INLAND AROUND APN AFTER SUNSET...BUT THIS IS A LOW
PROBABILITY OUTCOME. OTHERWISE...SKIES WILL REMAIN MAINLY CLEAR
THROUGH MIDDAY TOMORROW...WITH SOME INCREASE IN WINDS UP TO 10
KNOTS EXPECTED THROUGH THE END OF THE TAF PERIOD.

&&

.MARINE...
ISSUED AT 421 PM EDT TUE MAR 20 2012

RESIDUAL GUSTINESS ACROSS PARTS OF THE NEARSHORE WATERS...MAINLY
SOUTH OF GRAND TRAVERSE LIGHT WHERE COASTAL CONVERGENCE IS COMING
INTO PLAY...WILL ABATE THROUGH THE EVENING...WITH WINDS MAINLY UNDER
10 KNOTS EXPECTED OVERNIGHT. SOME GUSTINESS MAY REAPPEAR IN THOSE
SAME AREAS ON WEDNESDAY...THOUGH CONDITIONS SHOULD REMAIN BELOW
SMALL CRAFT ADVISORY LEVELS. ELSEWHERE...LAKE STABILITY WILL HELP
KEEP WINDS FAIRLY LIGHT...UNDER 15 KNOTS. LOOKING FARTHER AHEAD...
WINDS/WAVES SHOULD REMAIN ON THE LOW SIDE THROUGH THE WEEKEND AS
UPPER LEVEL LOW PRESSURE MEANDERS OVERHEAD...BEFORE HIGH PRESSURE
ARRIVES LATER INTO THE WEEKEND.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...LAWRENCE
SYNOPSIS...LOCKER
SHORT TERM...LAWRENCE
LONG TERM....JPB
AVIATION...LAWRENCE
MARINE...LAWRENCE

&&
Hazardous weather outlook, Mar 20, 4:33 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
433 PM EDT TUE MAR 20 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
211200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
433 PM EDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

THE COMBINATION OF GUSTY WINDS...VERY WARM TEMPERATURES...AND
LOWERING HUMIDITY LEVELS WILL LEAD TO ELEVATED FIRE DANGER THROUGH
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ELEVATED FIRE DANGER WILL AGAIN BE FOUND WEDNESDAY AFTERNOON DUE TO
GUSTY WINDS AND WARM TEMPERATURES.

THERE IS A CHANCE FOR NON-SEVERE THUNDERSTORMS WEDNESDAY NIGHT
ACROSS EASTERN UPPER MICHIGAN AND THE TIP OF THE MITT COUNTIES...
AND ACROSS NORTHERN LOWER THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JPB

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.